Alert archive / Maine / Storm Watches in 2017
Storm Watch 2, NWS Caribou, ME
NWS Caribou, ME issued this storm watch at Oct 27, 2017, 3:30 PM EDT. It took effect at Oct 30, 2017, 12:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 27, 2017, 3:30 PM EDT (19:30 UTC)
- In effect from
- Oct 30, 2017, 12:00 AM EDT
- Expired
- Oct 29, 2017, 3:27 AM EDT
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted.
148 WHUS71 KCAR 271930 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 330 PM EDT FRI OCT 27 2017 ANZ050-051-280330- /O.CAN.KCAR.SC.Y.0074.000000T0000Z-171027T2300Z/ /O.NEW.KCAR.SW.Y.0024.171027T1930Z-171028T0700Z/ /O.NEW.KCAR.SR.A.0002.171030T0400Z-171030T2100Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 330 PM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 AM EDT SATURDAY... ...STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS, WHICH IS IN EFFECT UNTIL 3 AM EDT SATURDAY. * SEAS 5 TO 7 FEET TONIGHT. A STORM WATCH HAS ALSO BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * WINDS AND SEAS...SOUTH WINDS 40 TO 50 KT WITH GUSTS UP TO 60 KT. SEAS 15 TO 20 FEET. * SEAS...15 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ052-272030- /O.CAN.KCAR.SC.Y.0074.000000T0000Z-171027T2300Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 330 PM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. THE SMALL CRAFT ADVISORY FOR WINDS HAD BEEN CANCELLED. $$
7 follow-up statements
983 WHUS71 KCAR 272205 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 605 PM EDT FRI OCT 27 2017 ANZ050-051-280900- /O.CON.KCAR.SW.Y.0024.000000T0000Z-171028T0700Z/ /O.CON.KCAR.SR.A.0002.171030T0400Z-171030T2100Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 605 PM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 3 AM EDT SATURDAY... ...STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * SEAS 5 TO 7 FEET TONIGHT. * WINDS AND SEAS...SOUTH WINDS 30 TO 40 KT WITH GUSTS UP TO 60 KT AND SEAS 14 TO 19 FEET LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ052-280900- /O.EXA.KCAR.SR.A.0002.171030T0400Z-171030T2100Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 605 PM EDT FRI OCT 27 2017 ...STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM WATCH, WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * SEAS 5 TO 7 FEET TONIGHT. * WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 60 KT AND SEAS 9 TO 14 FEET LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ VJN
252 WHUS71 KCAR 280656 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 256 AM EDT SAT OCT 28 2017 ANZ050-051-281500- /O.CAN.KCAR.SW.Y.0024.000000T0000Z-171028T0700Z/ /O.CON.KCAR.SR.A.0002.171030T0400Z-171030T2100Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 256 AM EDT SAT OCT 28 2017 ...STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. * SEAS 5 TO 7 FEET TONIGHT. * WINDS AND SEAS...SOUTH WINDS 30 TO 40 KT WITH GUSTS UP TO 60 KT AND SEAS 14 TO 19 FEET LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ052-281500- /O.CON.KCAR.SR.A.0002.171030T0400Z-171030T2100Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 256 AM EDT SAT OCT 28 2017 ...STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * SEAS 5 TO 7 FEET TONIGHT. * WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 60 KT AND SEAS 9 TO 14 FEET LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
375 WHUS71 KCAR 280659 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 259 AM EDT SAT OCT 28 2017 ANZ050>052-281500- /O.CON.KCAR.SR.A.0002.171030T0400Z-171030T2100Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 259 AM EDT SAT OCT 28 2017 ...STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WINDS...SOUTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 60 KT. * SEAS...14 TO 19 FEET ON THE COASTAL WATERS AND 8 TO 13 FEET ON THE INTRA COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ CB
277 WHUS71 KCAR 281000 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 600 AM EDT SAT OCT 28 2017 ANZ050>052-281800- /O.CON.KCAR.SR.A.0002.171030T0400Z-171030T2100Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 600 AM EDT SAT OCT 28 2017 ...STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WINDS...SOUTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 60 KT. * SEAS...14 TO 19 FEET ON THE COASTAL WATERS AND 8 TO 13 FEET ON THE INTRA COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
425 WHUS71 KCAR 281904 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 304 PM EDT SAT OCT 28 2017 ANZ050>052-290315- /O.EXT.KCAR.SR.A.0002.171030T0400Z-171031T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 304 PM EDT SAT OCT 28 2017 ...STORM WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WINDS...SOUTH 30 TO 50 KT WITH GUSTS UP TO 65 KT. * SEAS...17 TO 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
457 WHUS71 KCAR 290449 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1249 AM EDT SUN OCT 29 2017 ANZ050>052-291300- /O.CON.KCAR.SR.A.0002.171030T0400Z-171031T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1249 AM EDT SUN OCT 29 2017 ...STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * WINDS...SOUTH 30 TO 50 KT WITH GUSTS UP TO 60 KT. * SEAS...17 TO 22 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
370 WHUS71 KCAR 290727 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 327 AM EDT SUN OCT 29 2017 ANZ050>052-291530- /O.CAN.KCAR.SR.A.0002.171030T0400Z-171031T0000Z/ /O.NEW.KCAR.HF.A.0001.171030T0600Z-171030T1800Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 327 AM EDT SUN OCT 29 2017 ...HURRICANE FORCE WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... ...STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HURRICANE FORCE WIND WATCH, WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. THE STORM WATCH HAS BEEN CANCELLED. * WINDS...SOUTH 50 TO 60 KT WITH GUSTS UP TO 70 KT. * SEAS...20 TO 25 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE FORCE WIND WATCH IS ISSUED WHEN THE RISK OF HURRICANE FORCE WINDS OF 64 KNOTS OR GREATER HAS SIGNIFICANTLY INCREASED... BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ CB/TD
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this storm watch went out at Oct 27, 11:13 AM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Oct 27, 11:13 AM EDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1113 AM EDT Fri Oct 27 2017
.SYNOPSIS...
Low pressure will lift north of the region this morning and high
pressure will build into the area by late in the day. High
pressure will move slowly east of the area late Saturday into
Sunday. A strong area of low pressure will pass west of the
region late Sunday night into Monday morning.
&&
.NEAR TERM /THROUGH TONIGHT/...
11:15 AM Update. A few very light sprinkles linger across the
north. Temps have been holding nearly steady under cold
advection. Lowered temps through midday and lowered highs a bit
over the north. Otherwise, no major changes this hour.
Previous discussion...The persistent rain is finally coming to
an end this morning, with just scattered showers currently
across northern and western portions of the forecast area. These
showers will still be capable of producing briefly heavy rain
through the early morning hours, but generally expect they will
decrease in coverage and intensity as drier air works in behind
low pressure lifting away from the state. Clouds will break up
from south to north through the day, and the sunshine combined
with cold air moving in aloft will allow for decent mixing.
Hence expect winds will become breezy today, with gusts up to 30
mph. Afternoon temperatures will be much more seasonable,
mainly in the 50s, with some 60s possible Downeast. Tonight will
see lows in the 30s, though the usual cold spots in the North
Woods will drop into the 20s as clearing skies and lighter winds
result in radiational cooling. Given the abundant recent
rainfall, patchy valley fog is likely late tonight.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
A surface ridge across eastern Maine at 12Z Saturday morning will
move slowly east this weekend. An upper low across the western
Great Lakes Sat morning will lift north to Hudson Bay with a trough
to extend south into the Ohio Valley by Sunday afternoon. A broad
area of sfc low pressure will extend from southern Quebec to off
the Carolina Coast by Sun afternoon. Saturday may start with
patchy valley fog, but otherwise, should feature a good deal of
sunshine and above average temps which are expected to range
from the mid 50s in the Saint John Valley to the low 60s in the
Greater Bangor Region. As the high retreats east the return flow
will likely cause some areas of lower stratus and patchy fog to
develop along the coast that will begin to move north
overnight. Sunday will feature more clouds than sun, although
the stratus may break up some for inland areas, but will be
followed by increasing high and mid level clouds. A few showers
may work into the Moosehead Lake Region and North Woods, mainly
during the afternoon, but any precipitation during the daylight
hours should be light. Highs Sunday will be within a few
degrees of Saturday's highs for most areas.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Main concern is a potential high wind event late Sun night into
Mon morning...
As the upper trough takes on a more negative tilt Sun night the
surface low along the coast to our south lifts north. There are
still model differences as to whether the low ends up in the Gulf of
Maine or further west in the Hudson Valley by 12Z Monday. A deep
sfc low is expected to track either along the Maine/Quebec border
like the GFS, or perhaps further to the west like the latest
Canadian and ECMWF. In any event, there will be a very strong
pressure gradient and low level jet on the order of 70-85
knots at 925H aimed right toward the coast toward daybreak
Monday. The strongest low level jet is expected to be early
Monday morning through perhaps mid morning (roughly 3 am to 10
am Monday), with the jet weakening some further inland. This
looks like a likely case for a high wind event along the coast
with wind gusts in excess of 60 mph a real possibility, and
inland areas may see wind gusts in the 40 to 55 mph range, with
the highest gusts likely across the higher terrain. It is still
a period 6 into period 7 event, so will hold off on a high wind
watch for now, but it is likely that one will need to be
considered either later today or tonight. The soils are also now
quite saturated after sever inches of rain, and it possible
that there could be a lot of trees that get knocked down and
significant power outages. In addition to the wind, there will
be some heavy rain that moves across the area late Sun night
into Monday morning which could produce some urban and small
stream flood issues. Rivers such as the Aroostook have seen
significant rises with the recent heavy rains and some of the
larger rivers could come close to bankfull, although
significant river flooding is not expected. This system will be
quite dynamic with a very intense low level jet and some pockets
of elevated instability, so isolated thunder can't be ruled
out, especially Monday morning along and near the coast.
Cooler and much drier air follows for Mon night through Wed,
although temps will still be a bit above average. The next
weather system moves into the region Wed night and Thu with the
next chance of rain. The rain could be briefly mixed with a
little wet snow across northern and western areas at the onset
Wed night, but accumulating snow is not expected.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: Any lingering IFR conditions will improve to MVFR
and eventually VFR by this afternoon as showers come to an end
and clouds break up. Expect all sites to be VFR by 18z or
shortly thereafter. Patchy valley fog will develop late tonight,
producing local IFR/LIFR conditions, but overall expect VFR to
prevail.
SHORT TERM: LIFR in any areas of fog through mid morning Sat,
otherwise VFR Sat into Sat evening. IFR/LIFR in stratus likely to
develop later Sat evening along the coast and will likely spread
north to the Saint John Valley by daybreak Sun. IFR will likely
persist into Sun at the Downeast terminals. The lower clouds may
break up some to MVFR at the northern terminals for a time Sun
afternoon. All Taf sites across northern and eastern Maine will see
LIFR to IFR in rain later Sun night into Monday, along with LLWS and
turbulance. Conditions will improve to mostly VFR by later Mon
night into Tue, although some pockets of MVFR are possible at
the northern terminals.
&&
.MARINE...
NEAR TERM: The Gale Warning on the outer waters and the Small
Craft on the inner waters remain in place through this morning.
Winds have increased early this morning in response to low
pressure lifting north across Maine, but they should begin to
subside this afternoon as the low moves away. SCA conditions may
persist on the outer waters this afternoon, so additional
headlines may be needed once the Gale Warning expires. High
pressure will build south of the waters tonight, allowing both
winds and seas to drop below SCA levels.
SHORT TERM: Storm force wind and high seas are expected to develop
later Sun night and continue into Monday. Conditions will slowly
improve Monday night, but seas will likely remain elevated into
Tue.
&&
.CLIMATE...
A total of 4.12" of rain fell at Caribou Wednesday through
Thursday. It was the greatest 2-day total on record for the
month of October, and ranked as the 6th greatest 2-day total on
record.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for
ANZ050>052.
&&
Near Term...Hastings
Short Term...CB
Long Term...CB
Aviation...Hastings/CB
Marine...Hastings/CB
Climate...CBHazardous weather outlook, Oct 27, 3:12 AM EDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 312 AM EDT Fri Oct 27 2017 MEZ001>006-010-011-015>017-031-032-280715- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 312 AM EDT Fri Oct 27 2017 This Hazardous Weather Outlook is for East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Very strong wind is expected late Sunday night into Monday morning with wind gusts to 50 mph possible. Downed trees and tree limbs may lead to power outages. Heavy rain may lead to areas of urban and small stream flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-280715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 312 AM EDT Fri Oct 27 2017 ...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Storm force wind is likely late Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-280715- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 312 AM EDT Fri Oct 27 2017 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Storm force wind is likely late Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-280715- Coastal Hancock-Coastal Washington- 312 AM EDT Fri Oct 27 2017 This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Very strong wind is expected late Sunday night into Monday morning with wind gusts to 60+ mph possible along the coast. Downed trees and tree limbs will lead to power outages and areas of wind damage. Heavy rain may lead to areas of urban and small stream flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CB
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:30 PM EDT | Small Craft Advisory for Hazardous Seas | CAR | 11 hr | |
| Oct 27, 3:34 PM EDT | High Wind Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Washington | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.